MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP MEDLINE; CANISTER,SUCTION,850 CC W/FLOAT LID

MEDLINE INDUSTRIES, LP MEDLINE; CANISTER,SUCTION,850 CC W/FLOAT LID
Catalog Number HCS7850
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility, a resident was in need of emergency suction.During the event, a total of three canisters were reportedly obtained and all three did not provide suction.The resident was sent to the er and admitted to the hospital.The facility stated the resident passed away but that the cause of death was not because of the canisters.The facility stated the resident was sick already and that "he would have been more comfortable with the suctioning but we were unable to and had to call the squad because of the suctioning was not working and he was unable to take breathes because the airway needed suctioned".A definitive cause of death has not been provided to the manufacturer.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility, a resident was in need of emergency suction.During the event, a total of three canisters were reportedly obtained and all three did not provide suction.The resident was sent to the er and admitted to the hospital.The facility stated the resident passed away but that the cause of death was not because of the canisters.
 
Additional Manufacturer Narrative
Update to d9: device not returned; update to h3: device not evaluated; update to h6: type of investigation.

Brand Name
MEDLINE
Common Device Name
CANISTER,SUCTION,850 CC W/FLOAT LID
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle pohlman
three lakes drive
northfield, IL 60093
MDR Report Key24081939
Report Number1417592-2026-00047
Device Sequence Number21271228
Product Code KDQ
UDI-Device Identifier10884389144565
UDI-Public10884389144565
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberHCS7850
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale